Discussions that mention morphine

Pain Management board


Hey Love, the normal conversion from 80 mgs of oxy a day would be 120 mgs of morphine a day. But after 2 months you shouldn't be experiencing this kind of withdrawal. Some sleep problems and just feeling a bit off mightbe normal, But worst caase scenario, using an extra 45 mgs of MSIR with the 90 mgs of MSC you shouldn't be feeling bad.

First thing is to check your meds. Were the right meds dispensed, Did they change brands on you.
If it's not the same pill you have been getting I need a discription, size color shape and numbers.

My wife did notice changing from the Endo LA morphine to the mallinckrodt version,It didn't last as long and left gaps that required BT meds to fill them. A 20 % variation in active ingredient could cause trouble. Different compaction rates could cause them not to last as long. Or you have simply been excepting bare minimal relief from the get go and by not rocking the boat then your going to have to rock the boat now.

Have a heart to heart with your new doc, explain your exexpectations and goals and what you want to achieve with the meds. Obviusly your not shooting for complete pain control "no pain" The idea is to get him to agree with your goals, expecting to be able to sit through a dinner or movie, or to simply take a walk on a nice day, no doc is going to say that's too much to ask for, not a human doc at least.

I've also noticed that over the years, when you get a cold or the flu while taking opiates, the symptoms are much more significant then prior to using these meds. Having the flu while on opiate maint would feel very much like withdrawal. Hot and cold sweats, light headed and dizzy, have you taken your temp? Any possible infections or other problems, UTI, infected tooth, anything that would normally make you feel poorly?

When you develop tolerance, the meds don't last as long or don't work as well, but it doesn't cause withdrawal. They simply are not as effective. Was this a new fill that could be a misfill?

It coul;d aslso be the ups and downs caused by the BT meds. A 30mg MSC or generic version releases half it's contents about an hour after you take it, 15 mgs then the ressst is released and absorbed through your bowels, the other 15 mgs remianing in the 30 mg MSC. If you take a 15 mg MSIR it doubles your serum level for 4 hours, then it dropsback to half again. Having 4 hour periods where your serum level is doubled, and then dropping could be the cause.Dropping your serum level by half would certainly make the MSC seem week compared to when your take MSC alone. The MSC would feel like half of when you take a MSCand a MSIR, the ups and downs may be getting you and the Avinza sustained a higher and steadier serum level than 30mgs of MSC 3 times a day.

I'm just trying to brainstorm as to what may make you feel so bad. Have you added a new med recently that might be interferrrng with absorption or them breaking down.
I'll check back later and hopefully we can figure it out.

I'm leaning towards bouncing between double the serum level when you take MSIR and when you don't. If you take a MSC and an MSIR together does it relieve the symptoms and give you relief. If that's what it takes you need to be takng the 60mg MSC to susatin a constant serum level equal to 2 15mg MSIR.. iF it does it narrows down what the problem likely is.

BT meds that double your serum level are very healthy BT meds and with the 30mg MSC and 15mg MSIR that's exactly what's happening with each dose of MSIR , then it wears off and you feel crappy. Your boody is getting used to having both working in your system. It would be like alternating taking 2 15mg MSIR and 1 15mg MSIR every 4 hours, the perriod you only take one will feel like nothing and likely cause some strange feelings like withdrawal.
JMO
Take care, Dave